Alert archive / New York / Tornado Warnings in 2020

Tornado Warning 1, NWS New York, NY

April 21, 20204 counties in New York

NWS New York, NY issued this tornado warning at Apr 21, 2020, 2:33 PM EDT for 4 counties in New York. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2020, 2:33 PM EDT (18:33 UTC)
Expired
Apr 21, 2020, 3:00 PM EDT
In force
27 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bronx County, NY, Nassau County, NY, New York County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 76 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 2:35 PM EDTTSTM WND GST 71Fordham, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 1:27 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

354 
WFUS51 KOKX 211833
TOROKX
NYC005-059-061-119-211900-
/O.NEW.KOKX.TO.W.0001.200421T1833Z-200421T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New York NY
233 PM EDT Tue Apr 21 2020

The National Weather Service in Upton NY has issued a

* Tornado Warning for...
  Southern Westchester County in southeastern New York...
  Bronx County in southeastern New York...
  New York (Manhattan) County in southeastern New York...
  Northwestern Nassau County in southeastern New York...

* Until 300 PM EDT.
    
* At 233 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over East Tremont, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Sands Point and Port Washington around 245 PM EDT.
  Glen Cove around 250 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4085 7395 4089 7393 4095 7391 4095 7388
      4091 7371 4086 7375 4088 7372 4086 7366
      4090 7364 4089 7359 4080 7358
TIME...MOT...LOC 1833Z 273DEG 41KT 4087 7386 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JM
1 follow-up statement
504 
WWUS51 KOKX 211850
SVSOKX

Severe Weather Statement
National Weather Service New York NY
250 PM EDT Tue Apr 21 2020

NYC005-061-119-211859-
/O.CAN.KOKX.TO.W.0001.000000T0000Z-200421T1900Z/
Westchester NY-Bronx NY-New York (Manhattan) NY-
250 PM EDT Tue Apr 21 2020

...THE TORNADO WARNING FOR SOUTHERN WESTCHESTER...BRONX AND NEW YORK
(MANHATTAN) COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has 
moved out of the warned area. Therefore, the warning has 
been cancelled.

A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
southeastern New York.

LAT...LON 4088 7372 4086 7366 4090 7364 4089 7359
      4080 7358
TIME...MOT...LOC 1849Z 273DEG 41KT 4086 7362 

$$

NYC059-211900-
/O.CON.KOKX.TO.W.0001.000000T0000Z-200421T1900Z/
Nassau NY-
250 PM EDT Tue Apr 21 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR NORTH
CENTRAL NASSAU COUNTY...
    
At 249 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Glen Cove, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Nassau County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4088 7372 4086 7366 4090 7364 4089 7359
      4080 7358
TIME...MOT...LOC 1849Z 273DEG 41KT 4086 7362 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Apr 21, 2:09 PM EDT, 24 minutes earlier.

Area forecast discussion, Apr 21, 2:09 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service New York NY
209 PM EDT Tue Apr 21 2020

.SYNOPSIS...
A strong cold front crosses the area this afternoon. High
pressure briefly builds to the south on Wednesday before passing
offshore on Thursday as low pressure approaches from the south
and west. This low passes near the region on Friday, exiting
late in the day. Another storm system will quickly follow for
the second half of the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A potent upper trough continues to approach from the west. As
it does so, its associated surface low tracks through southern
Canada, drawing a strong cold front across the region this
afternoon. Cold front approaching western section early this
afternoon.

Showers and thunderstorms have developed ahead of this upper
trough and along prefrontal trough, with more showers/thunder
along the front approaching from the west.

Weak to marginal instability is present, with background winds
in the boundary layer quite strong (40-50 mph), and any
convection would easily be able to transport these winds down to
the surface. SPC continues to include the entire region in a
slight risk for severe thunderstorms, with the greatest threat
being the potential for damaging winds. With low freezing
levels, small hail is also not out of the question and was in
fact observed in NYC.

Ahead of the cold front, gusty south to southwest flow will
continue. High temperatures will be a few degrees below normal,
ranging from the upper 50s to lower 60s across NYC and
northeast New Jersey to the mid 50s elsewhere.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
In the wake of the front this evening, winds will quickly shift
to the northwest, with gusts to 40-50 mph expected into
tonight. A Wind Advisory remains in effect for the entire
region. Strong northwesterly flow will aid in cold air advection
overnight. This will allow lows to fall into the mid 20s across
the interior, around freezing at the coast, and into the mid
30s in the NYC metro. With the growing season now underway
across the entire region, a Freeze Warning is now in effect for
the entire region with the exception of the immediate NYC metro
area.

Gusty northwest winds will continue into the day on Wednesday,
although gusts will gradually diminish as the low pulls away to
the northeast and high pressure builds south of the area. This
will result in a chilly day despite plenty of sunshine, with
highs only rising into the upper 40s to lower 50s, and the wind
making it feel about 10 degrees colder.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
High pressure shifts offshore Wednesday night as the next
system approaches the area from the southwest. Decreasing winds
and clear skies will initially lead to good radiational cooling
conditions before clouds begin to increase ahead of the next
system during the second half of the night. With lows falling
into the upper 20s across portions of the interior, additional
headlines may be needed. Much of Wednesday night is expected to
remain dry, although showers could begin to approach the region
by Thursday morning.

Any rain that falls during the day on Thursday should be fairly
light with the main rain event holding off til late evening and
overnight as the low approaches. The storm system will then pass
south of the region Friday morning, moving east of the area by late
afternoon and evening. Expect POPs to gradually taper down from west
to east during the afternoon with some light rain or showers
continuing into the evening hours. POPs finally come to an end by
midnight, with drier weather on Saturday.

Another round of precipitation is expected for the second half of
the weekend as another low passes over or near the area. There is
some uncertainty with the exact placement and strength of this next
low. Either way, Sunday appears to be a wet, cloudy day.

Temperatures overall throughout the forecast period will average
below normal for this time of the year.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
***STRONG WINDS LIKELY TODAY ALONG WITH POTENTIAL TSTMS***

A cold front passes through early in the TAF period.

Line of showers with sct TSTMS should be exiting the city
terminals by 1900-1930z. Could be brief MVFR with TSTMs as well
as gusts 40kt+. Winds shifting W-NW afterwards. Forecast
sustained winds and gusts tonight may be too high - lower
confidence forecast during that period.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.

KLGA TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.

KEWR TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.

KTEB TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.

KHPN TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.

KISP TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday...VFR. W winds G30 kt.
.Thursday...Rain developing late afternoon into the night, with
MVFR or lower conds.
.Friday...Rain with IFR/LIFR conds. N G20-25kt aftn.
.Saturday...Mainly VFR. Chance of rain late.
.Sunday...IFR and rain.

&&

.MARINE...
A Gale Warning is in effect on all waters as southwest flow
increases ahead of an approaching cold front with gusts 25-35
kt. Winds quickly shift to the NW as the front crosses the
waters, with gusts increasing to 35-40 kt late this afternoon
into tonight before gradually decreasing overnight. In addition,
seas will build to 7-10 ft on the ocean and 3-5 feet on the
eastern Long Island Sound.

SCA conditions are likely on Wednesday as northwest winds will
continue to gust to 25-30 kt on all waters before diminishing
Wednesday night. A return flow will get established during
Thursday as S flow gradually increases. By Thursday night
marginal SCA conditions are expected out on the ocean. SCA
conditions will be more likely by Friday as low pressure
approaches. The SCA conditions will be likely through the
weekend.

&&

.HYDROLOGY...
Rainfall amounts this afternoon are expected to average around
1/3 inch, although higher amounts are possible in any
thunderstorms. No hydrologic impacts are expected.

For Thursday night into Friday a storm system will bring rain
to the region. The exact track and evolution of this system
remains uncertain, but the potential exists for up to 1.0 to 1.5
inches which would likely result in poor drainage and nuisance
type impact.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Freeze Warning from midnight tonight to 9 AM EDT Wednesday for
     CTZ005>012.
     Wind Advisory from 5 PM this afternoon to 2 AM EDT Wednesday
     for CTZ005>012.
NY...Freeze Warning from midnight tonight to 9 AM EDT Wednesday for
     NYZ067>071-078>081.
     Wind Advisory from 5 PM this afternoon to 2 AM EDT Wednesday
     for NYZ067>075-078>081-176>179.
NJ...Freeze Warning from midnight tonight to 9 AM EDT Wednesday for
     NJZ002-004-103>105-107.
     Wind Advisory from 5 PM this afternoon to 2 AM EDT Wednesday
     for NJZ002-004-006-103>108.
MARINE...Gale Warning until 6 AM EDT Wednesday for ANZ330-335-338-340-
     345-350-353-355.

&&

SYNOPSIS...FEB/BC
NEAR TERM...FEB/PW
SHORT TERM...FEB
LONG TERM...FEB/BC
AVIATION...JC
MARINE...FEB/BC/PW
HYDROLOGY...FEB/BC
EQUIPMENT...
Hazardous weather outlook, Apr 21, 1:33 PM EDT, 1 hour before
Hazardous Weather Outlook
National Weather Service New York NY
133 PM EDT Tue Apr 21 2020

NJZ002-004-103>105-107-221745-
Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen-
Western Essex-Western Union-
133 PM EDT Tue Apr 21 2020

...SEVERE THUNDERSTORM WATCH 128 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT
WEDNESDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.
   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NYZ067>071-078>081-221745-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
133 PM EDT Tue Apr 21 2020

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT
WEDNESDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-106-108-NYZ072>075-176>179-221745-
Hudson-Eastern Essex-Eastern Union-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
133 PM EDT Tue Apr 21 2020

...SEVERE THUNDERSTORM WATCH 128 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-340-345-350-353-221745-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
133 PM EDT Tue Apr 21 2020

...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-355-221745-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
133 PM EDT Tue Apr 21 2020

...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...SEVERE THUNDERSTORM WATCH 128 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Apr 21, 12:10 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service New York NY
1210 PM EDT Tue Apr 21 2020

CTZ005-NYZ068>070-211700-
Northern Fairfield-Putnam-Rockland-Northern Westchester-
1210 PM EDT Tue Apr 21 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD...
WESTCHESTER...PUTNAM AND ROCKLAND COUNTIES...

At 1209 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Yorktown Heights to Nanuet. Movement
was east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  Yorktown Heights around 1215 PM EDT.
  Mahopac around 1220 PM EDT.
  Carmel and Hawthorne around 1230 PM EDT.
  Brewster around 1235 PM EDT.
  Mount Kisco around 1240 PM EDT.
  Danbury around 1250 PM EDT.
  Bedford and Brookfield around 1255 PM EDT.
  Ridgefield around 100 PM EDT.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4144 7340 4114 7363 4111 7370 4107 7407
      4109 7412 4141 7392
TIME...MOT...LOC 1609Z 251DEG 25KT 4131 7382 4110 7399

JM
Special weather statement, Apr 21, 12:20 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service New York NY
1220 PM EDT Tue Apr 21 2020

NYZ072-075-176>179-211700-
Northern Queens-Southern Queens-New York (Manhattan)-Northern
Nassau-Kings (Brooklyn)-Southern Nassau-
1220 PM EDT Tue Apr 21 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT QUEENS...KINGS...NEW
YORK (MANHATTAN) AND NASSAU COUNTIES...

At 1219 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Crown Heights to Long Branch.
Movement was northeast at 45 mph.

Winds in excess of 50 mph and pea size hail are possible with these
storms.

These storms will be near...
  Crown Heights and Kennedy Airport around 1225 PM EDT.
  Flushing and Jamaica around 1230 PM EDT.
  Great Neck and Bayside around 1235 PM EDT.
  Garden City and Mineola around 1240 PM EDT.
  Westbury and Brookville around 1245 PM EDT.
  Oyster Bay and Syosset around 1250 PM EDT.
  Long Beach around 1255 PM EDT.
  Freeport and Lido Beach around 100 PM EDT.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4056 7395 4056 7401 4062 7406 4067 7403
      4069 7406 4071 7403 4071 7405 4081 7382
      4080 7377 4082 7376 4092 7350 4087 7346
      4076 7344 4060 7344 4057 7357 4057 7376
      4053 7394
TIME...MOT...LOC 1619Z 234DEG 39KT 4070 7393 4029 7400

JM
Special weather statement, Apr 21, 1:40 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service New York NY
140 PM EDT Tue Apr 21 2020

NJZ002-004-006-103>108-NYZ067-069-070-211830-
Hudson-Eastern Union-Eastern Essex-Western Bergen-Western
Passaic-Western Union-Western Essex-Eastern Bergen-Eastern
Passaic-Rockland-Northern Westchester-Orange-
140 PM EDT Tue Apr 21 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...PASSAIC...
UNION...BERGEN...ESSEX...NORTHERN WESTCHESTER...SOUTHEASTERN ORANGE
AND ROCKLAND COUNTIES...

At 140 PM EDT, radar indicated strong thunderstorms were located
along a line extending from New Windsor to Lumberville. Movement was
east at 40 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Newark, Paterson, Passaic, Wayne, Plainfield, Bloomfield, Hackensack,
Bergenfield, Paramus, West Milford, Ossining, Ridgewood, Peekskill,
Summit and Lyndhurst.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4059 7446 4067 7440 4067 7446 4076 7436
      4077 7436 4086 7432 4090 7434 4091 7427
      4100 7430 4102 7443 4105 7445 4104 7450
      4109 7450 4120 7437 4125 7446 4145 7426
      4134 7397 4132 7398 4122 7367 4060 7427
TIME...MOT...LOC 1740Z 271DEG 34KT 4144 7403 4041 7502

JM
Special weather statement, Apr 21, 2:16 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service New York NY
216 PM EDT Tue Apr 21 2020

CTZ005-NYZ068-070-211900-
Northern Fairfield-Putnam-Northern Westchester-
216 PM EDT Tue Apr 21 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD...
NORTHERN WESTCHESTER AND PUTNAM COUNTIES...

At 216 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near New York--Newark to near Peekskill.
Movement was east at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Danbury, Peekskill, Sherman, Brewster, Newtown, Mahopac, Lake Carmel,
Carmel, Ridgefield, Bethel, Wilton, Brookfield, New Fairfield,
Redding and Georgetown.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4165 7349 4164 7350 4153 7345 4150 7344
      4151 7339 4149 7337 4147 7332 4147 7330
      4145 7330 4124 7343 4127 7397 4129 7394
      4132 7398 4150 7388 4153 7353 4167 7352
TIME...MOT...LOC 1816Z 266DEG 30KT 4150 7373 4129 7388

JM
Local storm report, Apr 21, 2:25 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
225 PM EDT TUE APR 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     MARINE HAIL      PASSAIC                 40.86N  74.13W
04/21/2020  M0.75 INCH       PASSAIC            NJ   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED.

&&

JP
Local storm report, Apr 21, 2:27 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
227 PM EDT TUE APR 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             PASSAIC                 40.86N  74.13W
04/21/2020  M0.75 INCH       PASSAIC            NJ   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED.

&&

CORRECTED EVENT

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:29 AM EDTFreeze WarningOKXOrange, Putnam, Rockland, Suffolk, Westchester29 hr
Apr 21, 12:10 PM EDTSpecial Weather StatementOKXRockland, Westchester50 min
Apr 21, 12:13 PM EDTSpecial Marine WarningOKX47 min
Apr 21, 12:20 PM EDTSpecial Weather StatementOKXKings, Nassau, Queens40 min
Apr 21, 1:40 PM EDTSpecial Weather StatementOKXOrange, Rockland, Westchester50 min
Apr 21, 2:07 PM EDTSpecial Marine WarningOKX53 min
Apr 21, 2:12 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens, Richmond, Westchester48 min
Apr 21, 2:16 PM EDTSpecial Weather StatementOKXPutnam44 min
Apr 21, 2:36 PM EDTSpecial Marine WarningOKX24 min
Apr 21, 2:40 PM EDTSevere Thunderstorm WarningOKXWestchester35 min
Apr 21, 2:56 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens, Suffolk49 min
Apr 21, 2:59 PM EDTSpecial Marine WarningOKX46 min
Apr 21, 3:00 PM EDTSpecial Marine WarningOKX45 min
Apr 21, 3:36 PM EDTSpecial Marine WarningOKX39 min
Apr 21, 3:40 PM EDTSevere Thunderstorm WarningOKXSuffolk50 min
Apr 21, 3:45 PM EDTSpecial Marine WarningOKX45 min
Apr 21, 4:11 PM EDTSevere Thunderstorm WarningOKXSuffolk49 min
Apr 21, 4:18 PM EDTSpecial Marine WarningOKX42 min
Apr 21, 4:21 PM EDTSpecial Marine WarningOKX39 min
Apr 21, 7:10 PM EDTSpecial Weather StatementOKXSuffolk50 min
Apr 21, 7:29 PM EDTSpecial Marine WarningOKX61 min

Nearby

Tornado Warnings in New York, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.